Discussions By Condition: I cannot get a diagnosis.

Swollen Leaking Breasts

Posted In: I cannot get a diagnosis. 8 Replies
  • Posted By: Anonymous
  • January 29, 2007
  • 08:38 PM

Hi
For the past couple of months about 1 week after I restart taking my contraceptive pill, my breasts have become really sore and tender. They swell to about double their original size and become hot and sometimes leak.
My left breast has always been bigger than the right but now it is bigger again.
I don't know what is causing this. I don't know if it is caused by my pill or something more serious.
I haven't got any lumps as far as I know, I have checked again and again.
The swelling and other symptoms dissappear a week or so my period starts, but is beginning to get me down. For 2 weeks of every month my bras do not fit and I can't wear them except when I have to. Even then I have to take it off as soon as I get home.
Any advice would be greatly appreciated. I am going to the doctors but would like a bit of advice first.

Reply Flag this Discussion

8 Replies:

  • I am stabbing in the dark here, but I've been married for 13 years and my wife has been on many different types of birth control. Some have strange side effects especially if the estrogen/testosteone levels get to high. Check with your doctor and ask about the possibility of this or perhaps its just a side effect that you have to work through.
    jackrorabbit 113 Replies
    • January 29, 2007
    • 09:48 PM
    • 0
    Flag this Response
  • Yes, i would say this is an excess of progestererone. The birth control pills are the culprit.
    Anonymous 42789 Replies
    • January 29, 2007
    • 09:53 PM
    • 0
    Flag this Response
  • I have been on the same contraceptive pill from the age of 14 (for period pain). Then I got pregant and had my little girl. I breast fed her for the first month then stopped and restarted teking my pill. That was 2 1/2 years ago now. I did try the contaceptive implant for 5 months, but it made my periods really irregular and painful so I went back onto the pill 4 months ago now.I didn't know that this could happen.It is really annoying.Could changing my pill really help, or could it be something more serious?I was thinking that I could have Mastitus but then thought better of it when it dissappeared then reappeared!I also thought that I could have an infection, but that seems unlikely seeing as it is affecting both breasts.I am 23 years old so have been on this contraceptive pill for almost 10 years now. Could my body just be rejecting it?I know I sound a bit dumb asking but this is the first problem I have had with it.
    Anonymous 42789 Replies
    • January 30, 2007
    • 02:13 PM
    • 0
    Flag this Response
  • Please stop the pill. You have been taking it for 10 years and long term oral contraceptive use can cause candida overload. Oral contraceptives can sometimes cause lots of side effects, even if you've been taking it for some time. It is a drug, and it is playing with your hormones. I advise you to look for other, nonhormonal choices like a diaphragm. Because you only breastfed for 1 month your body was probably still progesterone dominant and taking the pill would have further caused imbalance. Please give your hormones a break. Hope this helps.DOM
    acuann 3080 Replies
    • January 30, 2007
    • 02:56 PM
    • 0
    Flag this Response
  • This sounds like a hormonal problem. It could be related to the pill, but may not be. Many, many things can cause over-production of certain hormones or lack of hormones. Vitamin deficiencies, tumors (malignant and benign) lack of sunlight, pregnancy, the list is endless. You should contact your Doctor immediately and discuss this with them. There is a strong possibility that it is related to your birth control pills, but it could also be something more serious.
    Anonymous 42789 Replies
    • January 30, 2007
    • 05:06 PM
    • 0
    Flag this Response
  • Breast discharge is a very typical signs of a pituitary tumor. You should have an MRI of your pituitary to rule this out. Pituitary tumors are usually benign (non-cancerous) and can be surgically removed through your nasal cavity.
    Anonymous 42789 Replies
    • January 31, 2007
    • 10:08 PM
    • 0
    Flag this Response
  • My doc told me that thyroid problems sometimes can cause your breasts to leak. I am assuming that the original poster was also the one who said that they took it from when they were 14, from period pain. Problems with periods are also a thyroid issue. Don't forget, I am not only talking the thyroid everyone knows about, I also mean your para-thyroids. If you tsh, T4 and T3 and thyroid antibodies are all ok, have your calcium level and your blood pressure checked. My brother's mom-in-law, had leaking breasts, and it is her para-thyroids fault. Also, after having a child, some mothers develop thyroid problems, some it takes a little while. Good luck.
    crazybrazy 30 Replies
    • February 1, 2007
    • 03:57 AM
    • 0
    Flag this Response
  • hi ive had the contrceptive inplant for 2 yrs now and over the past couple of week i have notices my boobs r really sore and larger then normal any idea people please
    Anonymous 42789 Replies
    • August 30, 2009
    • 07:14 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.